Article

Bullous hemorrhagic eruption: A drug-induced disease

Cutis; cutaneous medicine for the practitioner (Impact Factor: 0.72). 06/1980; 25(5):534-6.
Source: PubMed

ABSTRACT

A case is reported of bullous hemorrhagic eruption associated with furosemide. The condition represents a drug-induced vasculitis which presents clinically as a striking purpuric eruption with multiple tense subepidermal bullae. The typical clinical findings, the course of the eruption and negative or nonspecific immunofluorescent findings are distinctive enough to consider this a specific entity.

0 Followers
 · 
46 Reads
  • [Show abstract] [Hide abstract]
    ABSTRACT: This case report describes an 88-year-old man who developed an eruption that clinically and histologically simulated Sweet's syndrome 6 weeks after furosemide therapy was started. The rapid resolution of lesions on discontinuation of the medication, as well as several features atypical for Sweet's syndrome in this case, favored the diagnosis of drug eruption. A review of adverse cutaneous reactions induced by furosemide is also presented.
    No preview · Article · Sep 1989 · Journal of the American Academy of Dermatology
  • [Show abstract] [Hide abstract]
    ABSTRACT: Linear IgA bullous dermatosis (LABD) is an autoimmune disease, characterized by linear deposition of IgA along the basement membrane zone. Drug-induced LABD is rare but increasing in frequency. A new case of drug-induced LABD associated with the administration of furosemide is described.
    No preview · Article · Aug 1999 · Journal of the American Academy of Dermatology
  • [Show abstract] [Hide abstract]
    ABSTRACT: The report focuses first on two patients with piroxicam-induced bullous eruption, one whose disease was diagnosed as linear IgA bullous dermatosis (LABD) and the other with no disease-specific immunologic findings using immunofluorescence methods. A review of the literature points to a distinctive direct immunofluorescence feature of drug-induced LABD cases. Our purposes were to focus on divergent piroxicam reactions and to compare immunofluorescence findings in our and other reported drug-induced LABD cases to randomly occurring LABD cases. Direct and indirect immunofluorescence methods were used to study biopsy and serum samples from both cases and biopsy specimens of 40 other LABD cases. Tense blisters developed in two patients medicated with piroxicam. Immunofluorescence studies demonstrated deposits of IgA at the basement membrane zone (BMZ) in case 1 and only non-disease-specific fibrin deposits at the BMZ in case 2. Within 1 month of discontinuation of piroxicam, all lesions were gone in both patients. In LABD cases proven by direct immunofluorescence, (1) the index of suspicion of drug induction should be higher in cases with only IgA and no IgG in the BMZ; (2) possibly up to two thirds of all LABD cases may be drug induced; and (3) the negative immunofluorescence findings in case 2 and other cases reported in the literature suggest that LABD is one of several host responses in drug-induced blistering diseases.
    No preview · Article · Dec 2001 · Journal of the American Academy of Dermatology
Show more